Alert archive / Virginia / Red Flag Warnings in 2007
Red Flag Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this red flag warning at Apr 5, 2007, 9:33 AM EDT for 18 counties in Virginia; 9 counties in North Carolina. It took effect at Apr 5, 2007, 10:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2007, 9:33 AM EDT (13:33 UTC)
- In effect from
- Apr 5, 2007, 10:00 AM EDT
- Expired
- Apr 5, 2007, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Wakefield, VA
All 27 counties
Bertie County, NC, Camden County, NC, Chowan County, NC, Currituck County, NC, Gates County, NC, Hertford County, NC, Northampton County, NC, Pasquotank County, NC, Perquimans County, NC, Amelia County, VA, Brunswick County, VA, City of Chesapeake, VA, City of Emporia, VA, City of Hopewell, VA, City of Petersburg, VA, Cumberland County, VA, Dinwiddie County, VA, Greensville County, VA, Lunenburg County, VA, Mecklenburg County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA, Prince George County, VA, Southampton County, VA, Surry County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 33 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 1.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KAKQ 051333 RFWAKQ RED FLAG WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 933 AM EDT THU APR 5 2007 NCZ012>017-030>032-VAZ060-061-065>070-079>081-087>089-092-093-096- 097-060000- /O.NEW.KAKQ.FW.W.0002.070405T1400Z-070406T0000Z/ NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- ISLE OF WIGHT-SUFFOLK-CHESAPEAKE- 933 AM EDT THU APR 5 2007 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST WINDS WILL INCREASE TO AROUND 20 MPH BY LATE MORNING WITH GUSTS TO 30 MPH THIS AFTERNOON. THESE WINDS IN COMBINATION WITH RELATIVE HUMIDITY VALUES LESS THAN 25 PERCENT AND THE DRY GROUND WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GROUND WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CULLEN
1 follow-up statement
000 WWUS81 KAKQ 051923 RFWAKQ RED FLAG WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 323 PM EDT THU APR 5 2007 NCZ012>017-030>032-VAZ060-061-065>070-079>081-087>089-092-093-096- 097-060015- /O.NEW.KAKQ.FW.A.0002.070406T1400Z-070409T0000Z/ /O.CON.KAKQ.FW.W.0002.000000T0000Z-070406T0000Z/ NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-PRINCE EDWARD-CUMBERLAND-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-BRUNSWICK- DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- ISLE OF WIGHT-SUFFOLK-CHESAPEAKE- 323 PM EDT THU APR 5 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. WEST WINDS WILL CONTINUE 15 TO 20 MPH LATE THIS AFTERNOON AND EARLY EVENING. THESE WINDS IN COMBINATION WITH RELATIVE HUMIDITY VALUES LESS THAN 25 PERCENT AND THE DRY GROUND WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY GROUND WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. DNAGEROUS FIRE WEATHER CONDITIONS WILL PREVAIL ACROSS THE AREA FOR THE NEXT THREE DAYS. A FIRE WEATHER WATCH IS IN EFFECT THROUGH SUNDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ CULLEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this red flag warning went out at Apr 5, 2:51 AM EDT, 6 hours 42 minutes earlier.
Area forecast discussion, Apr 5, 2:51 AM EDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
251 AM EDT THU APR 5 2007
.SHORT TERM /TODAY THROUGH TONIGHT/...
BREEZY CONDITIONS PREVAIL TODAY. WESTERLY COMPONENT WINDS WILL
ALLOW TEMPS TO REBOUNDING INTO THE LOW 50S N/60S S UNDER MO/SUNNY
SKIES. GUIDANCE SHOWING DEW PTS FALLING INTO THE UPR TEENS/20S
WITH DOWNSLOPING. GUIDANCE USUALLY FORECASTS DEWS TOO HIGH WITH
WRLY FLOW...SO LOWERED THEM FURTHER WEST OF I-95. CHILLY NIGHT IN
STORE FOR THE REGION AS TEMPS FALL INTO THE UPR 20S/LOW 30S FOR
MOST. ONLY EXCEPTION WILL BE OVER NRN SECTIONS OF THE TIDEWATER
AREA AS WINDS OFF THE WATER WILL ONLY ALLOW TEMPS TO FALL INTO THE
UPR 30S (INCLUDING ORF). CURRENTLY HAVE NO FROST/FREEZE HEADLINES
FOR THIS ZONE PACKAGE AS WINDS OVERNIGHT MAY INHIBIT DEVELOPMENT
IN SOME AREAS. WILL LET DAY SHIFT MAKE FINAL DECISION (AFTER
COORDINATING WITH AGRICULTURAL AGENCIES) IF ANY ARE NEEDED SINCE
ACTUAL F/F PROGRAM NORMALLY DOES NOT START UNTIL APRIL 15TH.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
BIG DISCREPANCY ON GUIDANCE FOR WHAT OUTCOME PREVAILS FRI NIGHT INTO
SAT. NAM SEEMS TO HAVE BETTER HANDLE ON CURRENT PRECIP OVER IN THE
WRN US. NAM/GFS BOTH SHOW STRONG UPR LVL JET MOVING OVER MID ATL
RGN FRI INTO SAT. THE BIGGEST DIFFERENCE FROM THE MODELS IS
FOCUSED ON H70 JET STREAK. GFS STREAK IS MUCH STRONGER AND FURTHER
TO THE NORTH THAN THE NAM PROJECTS. THIS IS ALLOWING FOR A MORE
AMPLIFIED SOLN...MAKING FOR A STRONGER SFC LOW TO DVLP. GFS ALSO
DVLPS ANOTHER SFC LOW OFF THE COAST OF NC. LAST FEW RUNS HAVE MADE
THIS LOW THE STRONGER OF THE TWO. THIS SCENARIO USUALLY ROBS
MOISTURE INTO THE SECONDARY (FURTHER NW) LOW OVER VA.
CURRENTLY...INCLINED TO LEAN TWDS NAM/WEAKER GFS SOLN WITH THE
BEST CHC FOR PRECIP TO DVLP OVER THE EASTERN SHORES. IF GFS DOES
PAN OUT THEN PRECIP TYPE AND ANY AMOUNTS WILL BE MORE OF A
CONCERN. WILL HAVE TO MONITOR CLOSELY OVER THE NEXT FEW RUNS FOR
OVERALL IMPACTS THAT MAY INCUR.
AFTER SYSTEM MOVES OFFSHORE ON SAT...RIDGE BUILDS INTO THE REGION
ALLOWING FOR A SLOW WARM UP INTO EARLY NEXT WEEK. PAC NW ENERGY
MOVES INTO THE CENTRAL PLAINS TUE-WED WITH ANOTHER SVR WX OUTBREAK.
THIS SYSTEM MAY EFFECT US LATE NEXT WEEK.
&&
.AVIATION /07Z-06Z/...
VFR TDA/TNGT. GSTY WNW WNDS DVLPG FM MID/LT MRNG THROUGH MID/LT AFTN
HRS.
&&
.MARINE...
LO END SCAS FOR WTR CONDS/WND SPDS TDA...WNW WNDS CONT TNGT/FRI. PD
OF MUCH LGTR SPDS FRI NGT AS WK LO PRES SLOLY DVLPG JUST OFFSHR.
BEHIND THAT LO ON SAT...NW WNDS PICK UP (ESP ON OCN) AND CONT SAT
NGT B4 DCRSG. PREVAILING WNW WNDS LT WKND/ERY NEXT WK.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
ANZ630>633-652-654-656-658.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ650.
&&
SHORT/LONG TERM...WAMSLEY
AVIATION/MARINE...ALBRIGHTHazardous weather outlook, Apr 5, 3:30 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 330 AM EDT THU APR 5 2007 ANZ630>633-650-652-654-656-658-MDZ023>025-NCZ012-VAZ072>078-081>094- 096-099-100-060730- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-ACCOMACK- NORTHAMPTON VA- 330 AM EDT THU APR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 20S TO LOWER 30S. PATCHY FROST MAY DEVELOP AND AGRICULTURAL INTERESTS SHOULD MAKE NECESSARY ACTIONS TO PROTECT CROPS AND SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES IS EXPECTED THROUGH MONDAY. TEMPERATURES AT NIGHT WILL LIKELY DROP INTO THE 20S AND 30S THROUGH THE PERIOD...PRODUCING A HARD FREEZE IN MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021-022-VAZ048-049-060>071-079-080-060730- DORCHESTER-WICOMICO-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-BRUNSWICK-DINWIDDIE- 330 AM EDT THU APR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT AWAY FROM THE COAST...TEMPERATURES TONIGHT WILL FALL INTO THE UPPER 20S TO LOWER 30S. PATCHY FROST MAY DEVELOP AND AGRICULTURAL INTERESTS SHOULD MAKE NECESSARY ACTIONS TO PROTECT CROPS AND SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES IS EXPECTED THROUGH MONDAY. TEMPERATURES AT NIGHT WILL LIKELY DROP INTO THE 30S WITH READINGS APPROACHING FREEZING ON SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-VAZ095-097-098-060730- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-CHESAPEAKE- VIRGINIA BEACH- 330 AM EDT THU APR 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN EXTENDED PERIOD OF BELOW NORMAL TEMPERATURES IS EXPECTED THROUGH SUNDAY. TEMPERATURES AT NIGHT WILL LIKELY DROP INTO THE 30S WITH READINGS APPROACHING FREEZING ON SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:23 PM EDT | Fire Weather Watch | AKQ | Amelia, Brunswick, Charles City, Cumberland, Dinwiddie, Goochland and 18 more | 63 hr |
| Apr 5, 3:29 PM EDT | Freeze Warning | AKQ | Amelia, Brunswick, Caroline, Charles City, Cumberland, Dinwiddie and 25 more | 17 hr |
Nearby
Red Flag Warnings in Virginia, 2007Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.